Jump to content
CrazyBoards.org

Recommended Posts

Hi, I've just started on lithium as an adjunct to my antidepressant and Zyprexa. I've been feeling pretty bad anyway, due to my depression, but since I've started on the lithium, things have got a lot worse....

I've just upped the dose (on the 4th day) to 2 x 400mg tablets, which is the dose I was on for a number of years until 1999. So it seems likely that this dose is in the therapeutic range. I get my blood tested on Thursday anyway.

Does anyone have any experience of start-up effects (that get better/go away) with lithium? Basically I feel really tired, dizzy, foggy-headed, and nauseous. It's all I can do to type this....

I'd be grateful for any experiences/thoughts.

Andrew x

Link to comment
Share on other sites

Honestly, I've never had any effects from lith aside from, um, going toxic a time or two.

However, added to an AD and zyprexa?  Well, I *was* on zyprexa for a bit while still on 600 mg (and Lamictal 200) but that's about as close as I've been to what you are on...  Still, the zyprexa's kind of a bitch, IMO.  Slap three of them together, and yeah, you could feel pretty whacked up for a while.

Personally, waiting for the lith level is, I think, the best option, as a couple of the problems you describe are also related to lith toxicity.  While I doubt that's your particular prob, it *is* best to wait and find out.

Link to comment
Share on other sites

Does anyone have any experience of start-up effects (that get better/go away) with lithium? Basically I feel really tired, dizzy, foggy-headed, and nauseous. It's all I can do to type this....

I'd be grateful for any experiences/thoughts.

Andrew x

<{POST_SNAPBACK}>

Andrew,

yes - starting on lithium gave me the things you described. i went 150x2 up to 300x2 in a few weeks and it took a number of weeks afterward for the nausea and dizzy to go away. i still get tired and foggy-headed on occasion.

when i get the ringing in my ears (toxicity sign that's first for me), that's when i know i need to get some balance in there, usually i eat something salty, drink water, basically try to remember i have a body and to interrupt surfing/painting/staring off into space and nourish it.

i'm skinny, fast metabolism, these things hit me quickly.

it DOES get better.

pj

i'm also on 25mg seroquel and the occasional clonazepam but that's it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...